Alabama, 2010Heat in Alabama, June 8 to 17, 2010
June 8 to 17, 2010 · NWS HUN · 1 event in 1 county or zone
A heat episode produced high temperatures in the lower to mid 90s for successive days from the 8th through the 17th. Heat index values climbed to near 105 degrees in some areas on the 12th, 13th and 14th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 9
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat episode produced high temperatures in the lower to mid 90s for successive days from the 8th through the 17th. Heat index values climbed to near 105 degrees in some areas on the 12th, 13th and 14th. Minimum temperatures dropped only into the mid 70s on the 11th through the 17th at Huntsville, AL. In fact, record high minimum temperatures were set on the 12th through 14th. Although heat advisory criteria was not met, nine people were treated for heat related illnesses by the Huntsville HEMSI unit between the 8th and the 17th, due to the hot weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 8, 10:36 AM CST, 24 minutes earlier.
Area forecast discussion, Jun 8, 10:36 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1136 AM CDT TUE JUN 8 2010
.UPDATE...FOR 18Z TAFS.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. WINDS WILL
INCREASE TO AROUND 10 MPH AND BECOME SW TOWARD DAYBREAK. SOME MVFR
CIGS/VSBYS MAY BE POSSIBLE BEFORE 18Z ON WEDNESDAY WITH -TSRA
ACTIVITY...BUT ONLY INCLUDED VCTS AT THIS TIME AND KEPT
CIGS/VSBYS VFR.
&&
.PREV DISCUSSION... /ISSUED 1042 AM CDT TUE JUN 8 2010/
A DISTURBANCE (MCV) OVER NORTHERN GA BROUGHT A BRIEF PERIOD OF
LIGHT RAIN/SPRINKLES TO SOUTHERN AND EASTERN SECTIONS OF THE
FORECAST AREA EARLIER THIS MORNING. A SHEAR AXIS CURRENTLY EXTENDS
WEST NORTHWEST FROM THIS DISTURBANCE FROM NEAR ALBERTVILLE TO
RUSSELLVILLE. THIS HAS BEEN WHERE MORE CONSISTENT MOSTLY CLOUDY
CONDITIONS HAVE REMAINED. NORTH OF THIS AREA...WHERE MOSTLY CLEAR
TO PARTLY CLOUDY CONDITIONS ARE OCCURRING...TEMPERATURES HAVE
ALREADY CLIMBED INTO THE LOWER 80S. THETA E ADVECTION AND HEATING
SHOULD HELP TO SUSTAIN CLOUD COVER ALONG THIS BOUNDARY.
THEREFORE...INCREASED CLOUD COVER MAINLY IN NORTHWESTERN ALABAMA.
HIGH TEMPERATURES WERE LOWERED IN THESE LOCATIONS THE MOST TO
REFLECT CLOUD COVER. COULD SEE A 90 DEGREE HIGH OR TWO...BUT
OVERALL LOWERED HIGH TEMPERATURES SLIGHTLY ACROSS THE BOARD.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
AVIATION...20
PREV DISCUSSION...20
Hazardous weather outlook, Jun 8, 2:01 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 AM CDT TUE JUN 8 2010
ALZ001>010-016-TNZ076-096-097-081900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
301 AM CDT TUE JUN 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED WEDNESDAY THROUGH MONDAY WITH THE STRONGER STORMS CAPABLE
OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
WITH HEAT AND HIGH HUMIDITY BUILDING OVER THE AREA SATURDAY AND
SUNDAY...HEAT INDEX VALUES APPROACHING 105 DEGREES WILL BE
POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED.
KNS
Heat, Madison
- When
- June 8, 11:00 AM CST to June 17, 5:00 PM CST
- Where
- Madison forecast zone
- Injuries
- 9 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
High temperatures in the mid 90s coupled with dewpoints in the lower 70s produced heat index values between 99 and 104 degrees across Madison county. As a result, HEMSI ambulance services responded to nine heat-related emergencies in Huntsville.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, June 8 to 9, 20101 death · $21 million · 50 kt wind · 17 events
- Tornado and Damaging Winds in Texas, June 8, 2010$467,000 · EF0 · 10 events
- Flash Flooding and Hail in Kansas, June 8 to 9, 2010$86,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in Missouri, June 8 to 9, 2010$35,000 · EF0 · 12 events
- Lightning Strike in Indiana, June 8, 2010$50,000 · 1 event
- Hail and Damaging Winds in North Dakota, June 8, 20101.25 in hail · 24 events
- Hail and Damaging Winds in Kansas, June 8, 2010$18,000 · 1 in hail · 7 events
- Tornadoes in Iowa, June 8, 2010EF0 · 10 events
- Tornadoes and Flash Flooding in Kansas, June 8 to 9, 2010$500 · EF0 · 8 events
- Hail and Damaging Winds in New Mexico, June 8, 2010$2,000 · 1.9 in hail · 7 events
- Flash Flooding and Hail in Missouri, June 8 to 9, 201052 kt wind · 6 events
- Hail in North Dakota, June 8, 20100.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243807.